Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Involutions in Weyl groups

Author: Robert E. Kottwitz
Journal: Represent. Theory 4 (2000), 1-15
MSC (2000): Primary 20F55; Secondary 22E50
Published electronically: February 1, 2000
MathSciNet review: 1740177
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a split real group with Weyl group $W$. Let $E$ be an irreducible representation of $W$. Let $V$ be the stable Lie algebra version of the coherent continuation representation of $W$. The main result of this paper is a formula for the multiplicity of $E$ in $V$. The formula involves the position of $E$ in Lusztig’s set $\coprod \mathcal M(\mathcal {G})$. The paper treats all quasi-split groups $G$ as well.

References [Enhancements On Off] (What's this?)

  • Magdy Assem, On stability and endoscopic transfer of unipotent orbital integrals on $p$-adic symplectic groups, Mem. Amer. Math. Soc. 134 (1998), no. 635, x+101. MR 1415560, DOI
  • Dan Barbasch, Unipotent representations for real reductive groups, Proceedings of the International Congress of Mathematicians, Vol. I, II (Kyoto, 1990) Math. Soc. Japan, Tokyo, 1991, pp. 769–777. MR 1159263
  • W. M. Beynon and G. Lusztig, Some numerical results on the characters of exceptional Weyl groups, Math. Proc. Cambridge Philos. Soc. 84 (1978), 417–426.
  • Dan Barbasch and David Vogan, Primitive ideals and orbital integrals in complex classical groups, Math. Ann. 259 (1982), no. 2, 153–199. MR 656661, DOI
  • Dan Barbasch and David Vogan, Weyl group representations and nilpotent orbits, Representation theory of reductive groups (Park City, Utah, 1982) Progr. Math., vol. 40, Birkhäuser Boston, Boston, MA, 1983, pp. 21–33. MR 733804
  • B. Casselman, Verifying Kottwitz’ conjecture by computer, Represent. Theory 4 (2000), 32-45.
  • William Fulton, Young tableaux, London Mathematical Society Student Texts, vol. 35, Cambridge University Press, Cambridge, 1997. With applications to representation theory and geometry. MR 1464693
  • David Kazhdan and George Lusztig, Representations of Coxeter groups and Hecke algebras, Invent. Math. 53 (1979), no. 2, 165–184. MR 560412, DOI
  • R. Kottwitz, Stable nilpotent orbital integrals on real reductive Lie algebras, Represent. Theory 4 (2000), 16-31.
  • George Lusztig, Unipotent representations of a finite Chevalley group of type $E_{8}$, Quart. J. Math. Oxford Ser. (2) 30 (1979), no. 119, 315–338. MR 545068, DOI
  • George Lusztig, Characters of reductive groups over a finite field, Annals of Mathematics Studies, vol. 107, Princeton University Press, Princeton, NJ, 1984. MR 742472
  • William M. McGovern, Cells of Harish-Chandra modules for real classical groups, Amer. J. Math. 120 (1998), no. 1, 211–228. MR 1600284
  • W. Rossmann, Nilpotent orbital integrals in a real semisimple Lie algebra and representations of Weyl groups, Operator algebras, unitary representations, enveloping algebras, and invariant theory (Paris, 1989) Progr. Math., vol. 92, Birkhäuser Boston, Boston, MA, 1990, pp. 263–287. MR 1103593
  • Toshiyuki Tanisaki, Holonomic systems on a flag variety associated to Harish-Chandra modules and representations of a Weyl group, Algebraic groups and related topics (Kyoto/Nagoya, 1983) Adv. Stud. Pure Math., vol. 6, North-Holland, Amsterdam, 1985, pp. 139–154. MR 803333, DOI
  • J. G. Thompson, Fixed point free involutions and finite projective planes, Finite Simple Groups II, Proc. Sympos., Univ. Durham 1978, Academic Press, 1980, pp. 321–337.
  • J.-L. Waldspurger, Intégrales orbitales nilpotentes et endoscopie pour les groupes classiques non ramifiés, preprint, 1999.

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20F55, 22E50

Retrieve articles in all journals with MSC (2000): 20F55, 22E50

Additional Information

Robert E. Kottwitz
Affiliation: Department of Mathematics, University of Chicago, 5734 University Avenue, Chicago, Illinois 60637

Received by editor(s): May 14, 1998
Received by editor(s) in revised form: August 25, 1999
Published electronically: February 1, 2000
Article copyright: © Copyright 2000 American Mathematical Society